Alert archive / Louisiana / Small Craft Advisories in 2017

Small Craft Advisory 19, NWS Lake Charles, LA

April 22, 2017

NWS Lake Charles, LA issued this small craft advisory at Apr 22, 2017, 3:51 AM CDT. It took effect at Apr 22, 2017, 10:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2017, 3:51 AM CDT (08:51 UTC)
In effect from
Apr 22, 2017, 10:00 PM CDT
Expired
Apr 23, 2017, 1:00 PM CDT
In force
15 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

468 
WHUS74 KLCH 220851
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 AM CDT SAT APR 22 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT SUNDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS THIS
EVENING. STRONG NORTH WINDS WILL PERSIST INTO SUNDAY AS HIGH
PRESSURE BUILDS IN.

GMZ450-452-455-470-472-475-222200-
/O.NEW.KLCH.SC.Y.0019.170423T0300Z-170423T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
351 AM CDT SAT APR 22 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM CDT SUNDAY. 

* WINDS...20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET BEYOND 20 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
779 
WHUS74 KLCH 222030
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 PM CDT SAT APR 22 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT SUNDAY...

.A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS SATURDAY 
EVENING. WINDS WILL BECOME NORTHERLY AND INCREASE BEHIND THE
FRONT. THESE STRONG OFFSHORE WINDS WILL PERSIST INTO SUNDAY AS A
COOL HIGH PRESSURE SYSTEM BUILDS IN.

GMZ450-452-455-470-472-475-231000-
/O.CON.KLCH.SC.Y.0019.170423T0300Z-170423T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
330 PM CDT SAT APR 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 PM CDT SUNDAY...

* WINDS...NORTHWEST TO NORTH 20 TO 25 KNOTS.

* WAVES/SEAS...2 TO 4 FEET WITHIN 20 NAUTICAL MILES OF SHORE. 4 
  TO 7 FEET BEYOND 20 NAUTICAL MILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
342 
WHUS74 KLCH 230731
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
231 AM CDT SUN APR 23 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT SUNDAY...

.WINDS WILL REMAIN ELEVATED THROUGH THE MORNING AS HIGH PRESSURE
BUILDS IN BEHIND A COLD FRONT. WINDS WILL DECREASE THROUGH THE
AFTERNOON. 

GMZ450-452-455-470-472-475-231800-
/O.CON.KLCH.SC.Y.0019.000000T0000Z-170423T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
231 AM CDT SUN APR 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTHWEST TO NORTH 20 TO 25 KNOTS.

* WAVES/SEAS...2 TO 4 FEET WITHIN 20 NAUTICAL MILES OF SHORE. 4 
  TO 7 FEET BEYOND 20 NAUTICAL MILES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
321 
WHUS74 KLCH 231810
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
110 PM CDT SUN APR 23 2017

...MODERATE OFFSHORE WINDS THROUGH THE AFTERNOON INTO TONIGHT...

.GRADIENT BETWEEN LOW PRESSURE OVER THE SOUTHEAST U.S. AND HIGH
PRESSURE OVER TEXAS WILL KEEP MODERATE OFFSHORE FLOW FOR THE
REMAINDER OF THE DAY INTO TONIGHT. WIND SPEEDS WILL BE BETWEEN 15
AND 20 KNOTS THROUGH MIDNIGHT. WINDS WILL FURTHER DECREASE AFTER
MIDNIGHT AS THE LOW MOVES AWAY AND THE HIGH PRESSURE SYSTEM
SETTLES ACROSS THE REGION.

GMZ450-452-455-470-472-475-231915-
/O.EXP.KLCH.SC.Y.0019.000000T0000Z-170423T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
110 PM CDT SUN APR 23 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE COME DOWN TO BELOW SMALL CRAFT ADVISORY
CONDITIONS. THEREFORE...THE SMALL CRAFT ADVISORY WAS ALLOWED TO
EXPIRE. NORTHERLY WINDS WILL PERSIST BETWEEN 15 AND 20 KNOTS
THROUGH MIDNIGHT. THEREFORE...SMALL CRAFT SHOULD STILL EXERCISE
CAUTION.

$$

RUA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 3:46 AM CDT, 5 minutes earlier.

Area forecast discussion, Apr 22, 3:46 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
346 AM CDT Sat Apr 22 2017

.DISCUSSION...A ridge of high pressure is moving east across the
Atlantic and away from our region while a cold front and short
wave is pushing east across Texas. A warm and moist south flow
will continue through the morning to afternoon hours between the
departing ridge and advancing front. The front will move through
the East Texas Lakes region by mid-day then too Lower Acadiana
around sunset. Along and ahead of the front, a warm, moist, and
fairly unstable air mass will be in place. This coupled with a
fair bit of shear will allow for the potential of a strong to
severe storm or two this afternoon.

The front will clear the area tonight and a much cooler air mass
Will move in. Temperatures will decrease 15 to 20 degrees into
Sunday and Monday. A gradual warm up is then expected to begin by
late Monday.

As moisture returns to the area by mid-week. A few showers or
possibly a storm can be expected across the East Texas Lakes and
CenLA in the afternoons, however the next significant chance of
rain will not be until the coming weekend when another front
approaches.

&&

.MARINE...Strong CAA will occur tonight behind a cold front. As
the cold air mixes in winds will increase and a small craft
advisory will be required into Sunday Morning. Offshore winds will
become onshore by Monday Afternoon. As low pressure moves across
the plains late in the week winds may approach sca criteria once
again.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  81  52  69  47 /  50  20   0   0
LCH  83  54  73  50 /  40  20   0   0
LFT  86  58  73  51 /  40  40   0   0
BPT  85  52  75  51 /  30  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...04
Hazardous weather outlook, Apr 21, 4:44 AM CDT, 23 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
444 AM CDT Fri Apr 21 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
220945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
444 AM CDT Fri Apr 21 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Areas of patchy fog will reduce visibility to around one half of a
mile at times in some locations this morning, primarily away from
urbanized areas. Fog is expected to erode by mid morning.

Isolated to widely scattered daytime showers or thunderstorms are
possible today. No severe thunderstorms are expected, though some
thunderstorms could be capable of locally gusty winds and heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A cold front will move through the region Saturday into Saturday
night. Scattered showers and thunderstorms can be expected ahead
of and along the front. Shear and instability will lead to the
potential for some storms to become severe, especially across
parts of Louisiana generally along and east of a Fort Polk to
Jennings line, where the Storm Prediction Center has indicated
there is a Marginal Risk. Large hail and damaging winds are
expected to be the primary severe weather hazards.

Shower and thunderstorm activity will come to an end from west to
east by late Saturday night as the cold front pushes through the
area, with cool and dry weather expected on Sunday. Dry weather
with warming temperatures is expected through mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-220945-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
444 AM CDT Fri Apr 21 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Isolated showers and thunderstorms can be expected over the
coastal waters Today. No severe thunderstorms are expected, but
some storms will be capable of producing very heavy rainfall
reducing visibilities to less than one mile, and occasional cloud
to water lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A cold front will move through the region Saturday into Saturday
night. Scattered showers and thunderstorms can be expected ahead
of and along the front. Shear and instability will lead to the
potential for some storms to become severe, especially over the
Louisiana Coastal waters. Large hail and strong winds are expected
to be the primary severe weather hazards.

Shower and thunderstorm activity will come to an end from west to
east by late Saturday night as the cold front pushes through the
region. A modest to strong offshore flow is expected in the wake
of the front, and Small Craft Exercise Caution headlines or a
Small Craft Advisory may be needed from late Saturday night
through Sunday night. Winds will subside Monday as high pressure
builds into the region, then become southerly again Monday night
as the high moves off to the east.

These south winds are expected to increase by mid week, and
additional hazard headlines may be required during the Tuesday
through Thursday time period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:09 AM CDTRiver Flood WarningLCHCalcasieu4 days
Apr 22, 10:09 AM CDTRiver Flood WarningLCHCalcasieu11 hr
Apr 22, 6:06 PM CDTSpecial Weather StatementLCHAcadia39 min
Apr 22, 6:51 PM CDTSpecial Weather StatementLCHLafayette54 min

Nearby

Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.